I'm a college student who recently started taking Effexor and going out and drinking is a huge part in my social life. I know that it says don't drink while taking Effexor but I was wondering if there are actual detrimental effects. Can anyone who has taken Effexor while in college relate to what I'm dealing with? I'm a kid so completely cutting off my social life isn't really an option when normally I used to go out 2 or 3 times a week.
Is it okay to drink alcohol while on Effexor?
Question posted by Banana345 on 7 Aug 2017
Last updated on 8 August 2017
I drank regularly and took Effexor while I was at college. It was a horrible experience.
Banana345; Wildcats gave you a great answer and once you are where the medication is doing the trick ask your doctor what he or she thinks if you had a few beers with it BUT ALSO REMEMBER EFFEXOR IS an ANTI-DEPRESSANT AND ALCOHOL IS A DEPRESSANT SO THESE TWO ARE FIGHTING AGAINST EACH OTHER SO WHAT EVER HAPPENS YOU MUST LIMIT ANY ALCOHOL.
*GENERALLY AVOID: Alcohol may potentiate some of the pharmacologic effects of CNS-active agents. Use in combination may result in additive central nervous system depression and/or impairment of judgment, thinking, and psychomotor skills.
MANAGEMENT: Patients receiving CNS-active agents should be warned of this interaction and advised to avoid or limit consumption of alcohol. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.*
You don't need to * cut off your social life* but try to exercise some adult self control. After all, you're going to school to study and you need to retain this knowledge to graduate. It's not just fun and games. :-)
- Effexor information for Healthcare Professionals (includes dosage details)
- Side effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.